FDA: Steroids Found in Healthy Life Chemistry By Purity First B-50

Monday, 29 Jul 2013 06:54 AM

By Clyde Hughes

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
The U.S. Food and Drug Administration warned customers that scientists found two anabolic steroids in Healthy Life Chemistry By Purity First B-50, a vitamin B dietary supplement, and should not be used.

The FDA announcement said that two potentially harmful anabolic steroids – methasterone, a controlled substance, and dimethazine – were found in the vitamin during a preliminary FDA laboratory analysis.

"Products marketed as a vitamin but which contain undisclosed steroids pose a real danger to consumers and are illegal," said Howard Sklamberg, director of the Office of Compliance in the FDA’s Center for Drug Evaluation and Research. "The FDA is committed to ensuring that products marketed as vitamins and dietary supplements do not pose harm to consumers."

Latest: Do You Support Giving Illegals Citizenship? Vote Here Now

The FDA said it received 29 complaints connected with the use of Healthy Life Chemistry By Purity First B-50. The reports include fatigue, muscle cramping, and myalgia (muscle pain), as well as abnormal laboratory findings for liver and thyroid function, and cholesterol levels, the FDA reported.

The FDA said that women using the product experienced unusual hair growth and missed menstruation while men said they suffered impotence and findings of low testosterone. The agency said while some people had to be hospitalized, there were no reported deaths or acute liver failure associated with the use.

The FDA reported that products containing anabolic steroids can cause acute liver injury.

CNN reported that the Healthy Life Chemistry By Purity First B-50 is manufactured by New-York based Mira Health Products Ltd and is sold online and in stores. The company has not issued a response to the warning, reported CNN.

Reuters reported that a person who answered the phone at Healthy Life Chemistry said she could not to speak about the FDA's letter, but said she would ask a supervisor to return the Reuters call.

Editor's Note: Should ObamaCare Be Repealed? Vote in Urgent National Poll

The FDA said health care professionals should ask patients about any dietary supplements they may be using, particularly if they are showing symptoms associated with steroids use. Warning signs could include liver injury, kidney failure and stroke, the FDA said in its news announcement.

The FDA told Reuters that retail stores and other outlets could be liable to criminal prosecution if it continues to sell the product.

Related stories:

Vitamin B and Alzheimer's: Study Shows Supplement Could Slow Effects

FDA May Impose Restrictions on Menthol Cigarette Sales


© 2014 Newsmax. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Send me more news as it happens.
 
 
Get me on The Wire
Send me more news as it happens.
Around the Web
 
Email:
Retype Email:
Country
Zip Code:
 
Hot Topics
Follow Newsmax
Like us
on Facebook
Follow us
on Twitter
Add us
on Google Plus

Newsmax, Moneynews, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, NewsmaxWorld, NewsmaxHealth, are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved